MAUDE Adverse Event Report: SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR

SPR THERAPEUTICS SPRINT; PERIPHERAL NERVE STIMULATOR
Model Number 9600-9244-60
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Fluid Discharge (2686); Skin Infection (4544); Skin Inflammation/ Irritation (4545); Swelling/ Edema (4577)
Date of Event 07/02/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A review of the device history record was performed and no anomalies were found.The patient reportedly experienced drainage from the lead exit site on their right ankle.A picture was provided, taken the day the drainage was first reported, and appears to show skin irritation (i.E., redness) where the edge of the adhesive or non-adhesive portion of the waterproof bandage presumably was, as well as what may be dried surgical glue and/or discharge at the lead exit site.The photo was sent to the patient's physician and antibiotics were prescribed for treatment of the irritation.The following day, the patient reported continued drainage, as well as swelling in both of their ankles.Photos were provided, taken two days after the initial report of drainage, and appear to show swelling of the right ankle, increased skin irritation (i.E., redness) and broken skin surrounding the lead exit site.Three days after the drainage was initially reported, the patient was seen by their physician for evaluation of the issue and both leads were removed prior to the planned end of treatment date.The patient was reportedly sent from their physician's office to the emergency room (er) for further evaluation of the issue.The er physician reportedly suspected a streptococcal infection; note that there was no report of a culture to confirm the suspected infection.The patient received intravenous (iv) antibiotics at the er as well as additional prescribed oral antibiotics for continued treatment of the issue.The patient has a known diagnosis of complex regional pain syndrome (crps), which may cause changes in swelling and/or skin color of the affected limb.Therefore, it is possible the patient's pre-existing medical condition(s) unrelated to sprint may have caused or contributed to the issues reported in this complaint.Per follow-up with a representative in contact with the patient, the patient reportedly has a history of reactions to adhesives prior to being implanted with sprint.Given that the patterns of irritation experienced appear to coincide with the area that would have presumably been covered by the waterproof bandage, it is possible that the issues reported in this complaint may have been caused or exacerbated by an increased sensitivity to adhesive system components (e.G., the bandage).Given that the patient did not report irritation or suspected infection at their contralateral lead exit site, it is likely that site-specific factors (e.G., maintenance of the lead exit site and/or bandage) contributed to the issues reported in this complaint.It is also possible that the patient may have been at an increased risk for skin irritation and/or potential infection developing at the lead exit site given that the skin around the lead exit was reportedly shaved (rather than clipped) prior to the lead placement procedure, contrary to recommendations in the sprint clinician instructions for use.Per an update provided by a representative in contact with the patient, the patient's condition was reported to be improving and the lead exit site was mostly healed, but the issues had not fully resolved at the time of complaint investigation.If additional information regarding resolution of the issue becomes available, this investigation will be updated.
 
Event or Problem Description
The patient reportedly experienced drainage from the lead exit site on their ankle along with swelling, skin irritation (i.E., redness) where the edge of the adhesive or non-adhesive portion of the waterproof bandage presumably was, and broken skin surrounding the lead exist site.Antibiotics were prescribed for treatment of the irritation.The patient was seen by their physician for evaluation of the issue and both leads were removed prior to the planned end of treatment date.The patient was sent from their physician's office to the emergency room (er) for further evaluation of the issue.There he received intravenous (iv) antibiotics as well as additional prescribed oral antibiotics for continued treatment of the issue.

Brand Name
SPRINT
Common Device Name
PERIPHERAL NERVE STIMULATOR
Manufacturer (Section D)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer (Section G)
SPR THERAPEUTICS
22901 millcreek blvd.
ste. 500
cleveland OH 44122
Manufacturer Contact
kathryn stager
22901 millcreek blvd.
ste. 500
cleveland, OH 44122
MDR Report Key17429851
Report Number3011035812-2023-00013
Device Sequence Number7153455
Product Code NHI
UDI-Device Identifier00854001007588
UDI-Public(01)00854001007588(17)240225(10)68424290
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K223306
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2023
Device Explanted Year2023
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 07/31/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/25/2024
Device Model Number9600-9244-60
Device Lot Number68424290
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/02/2023
Initial Report FDA Received Date07/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/16/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Required Intervention;
Patient Age51 YR
Patient SexMale